I was diagnosed with severe hypothyroidism last summer, 2003. I've had it for many years, but it went undetected. I had to ask three different times at the clinic how bad my disorder is; finally, a doctor said he'd only seen two cases worse. I am a 40 year old male whom is visibly "the picture of health". If I hear that one more time...What do you do to cope with the extremely low energy level, tiredness/exhaustion, aches, pains, twitching, etc. I appreciate your info. Has anyone else noticed that if a person looks and sounds well, they must be well?
Dear james ,
hi my name is cindy I had a hyperactive thyroid until I had iodide radiation. I was very tired ,hair falling out coughing spells choked on everything I ate or drank which I had a goiter too.Anyway now I am hypo, I take 125 mcg of synthyroid a day. I feel much better than I did before and I went for almost 3 years before I was diagnosed.I stil have my ups and downs being tired.
One thing you want to make sure of is being on the right dosage of medication and you need to let your doctor know how you are feeling what you are going through being tired,restless,anxious etc. Thatway he will know how to treat you and get you back on track to where you will feel better. Iwas very sick with my thyroid and my doctor told me it didn't happen over night and it would take me along time for me to start feeling normal again.I still think it is a bit of a uphill battle for me on and off but graves disease is what I have and its something I deal with daily. Do you take vitamins? That might help. And if you are just being diagnosed it will take awhile for you to feel better. Sincerely,cindy
I have extremly low energy level and I have hypothyroid. My problem is never remembering to take my meds. I'm on synthroid 200 mcg. Does anyone know what happens if you don't take it regularly and how long it takes to feel better after you do start taking it regularly. I had to take 2 caffeine pills to get through work and I only worked 5 1/2 hours. I get headaches more often. Small headaches that can be cured with the slightest dose of pain meds but I rarely used to get headaches so when I get one I don't like it. Usually everytime I get up from sitting or laying down, I lose a little bit of sight for about 2 seconds. I hardly eat anything all day, maybe 2 decent sized meals few and far between and I am absolutley stuffed to the point of wanting to puke because i'm so full.
Another question I have is, does anyone know if being very low will make you infertile? Not necessarily sterile but have difficutly getting pregnant.
Hi! My name is cindy and I am replying to your questions .1 it is very important that you take medication on empty stomach same time every day in order to keep the right level of hormone in your system. Me I take mine first thing in morning when I wake up. Don't get me wrong I have been on med for 5 years and still forget, thats not good because it could lead to other health problems if you don't take medication. You will feel like you have little energy if you don't take medication. I was told by doctor that taking right dosage it would take a month or two for the new dose to take effect. I would not take caffeine, let your doctor know you are forgetting medication and maybe he can get you on track with med remembering to take it, you will feel better once you get on med right if you are not feeling any better you need to rell doc so he can readjust your medication. You have to let them know how you feel, wether it be tired restless, nervous and you said you are having some kind of sight problems let doc know this. I get headaches too. It may effect you trying to get pregnant, ask your doc to be sure.
I have problems with sight, its getting worse can't see good and I am only 39 years old.I have to have my eyes checked to see if I have thyroid eye disease.
Well I hope I have helped a little. Feel free to email me any time.
Ok I have been reading up on hypothyroid and I was wonder if anyone thinks I might have this and tell what kind of test I should have to diagnose it... Ok I am very tired all of the time ,and I have gained a unusal amount of weight in the last seven years, my hair falls out by the handfuls (thankgod for thick hair),i am only 24 but I have had three kids and my mother thinks I may be having thyroid problems but I am not sure when I read sometimes about this disease it sounds like me!!!!
hi! My name is cindy and I am replying to your question.For one does thyroid disease run in family? If so with your symptoms i'd go yo doc and tell doc you want your thyroid tested, just a blood test and they normally check your throat to see if you have a goiter (any swelling on out side of throat). If I were you i'd be checked and let them know all symptoms.
ok am about to turn 16 yrs old in sept 27 ok so i've been takin synthoid for about 2 yrs now and i had some problems were i had to move out my house and i went to live with a friend and when i was over there i used to be so busy all the time that i forgot to take it and then i finish the whole bottle and i coldnt get no more because i didnt have money so i got used to not takin it but then when i got my new prescription and started to take it again i was so used to not takin it that i for got all the time i like took it one a week and i counted all the days that i fogot to take it and it was for about 6 months and i felt good it was so weird because when i took it i felt bad and now my doctor told that i needed to take it so i am takin it but i feel so lazy and tired and i cant sleep the whole night and sometimes i like faint for about 4 or 5 seconds i stop telling my mom because if i tell her she doesnt understands she thinks its my falt and she says i deserve all this so i just stop telling her i havent told my doctor i dont know why i just like to keep everything to myself its so hard to speak out to anyone i just saw this site and i wanted to know why when i dont take the medicine i feel good or i think i do but when i take it i feel weird i wish someone could give me an answer
I was tested at 5.75 tsh. I was having dry skin, some fatigue, could not lose weight. They put me on Synthroid for 5 days and I felt fine except I got a bad lactose reaction and had to switch to Levoxyl. Now I'm extremely fatigued (day 2) and having mild headaches. Is this normal or do I need time to adjust to the new med and switch?
you have to be on the medicine for at least a week sometimes a month before your hormone levels will move. I've had it for 24 years I'm 38.. I take 300mcg daily...you will strat to become symptomatic pretty quickly within a few days on a dose like mine.
I recently had my thyroid test and found my TSH level is 5.75 The place I live lacks good doc.I need to know what medicine should I take ?what should be its potency and how it should be taken? please reply soon.
I found out 2 months ago that i have severe Hypothyroidism after visiting the doctor with a number of symptoms, the worst was being constipated. The blood test showed that my TSH level was 120(its now 5.7)and my T3/T4 was 0.3(now 17)! I was put on Levothyroxine immediately starting on 25mg for 5 days then 50mg for 5 days and then 75mg which i am still on. Im hoping that my dosage increases soon. I am a bit annoyed at the GP's as i have gone to them with about 5 of the symptoms on separate occasions and they never pieced it all together. I couldn't talk about more than one problem due to time limit, so this conditon and many others will be missed!!! I have found that since my diagnoses and treatment, my symptoms are getting worse. My weight isn't too bad compared to what i've read, Im 11 pounds heavier. I am an active person and struggle with the depression, constipation and aches all over body. Im now at a stage where im looking at my diet to help my symptoms, as this is a slow long road to recovery. There's not much sympathy as people can't see your discomfort. They just hear us whinging : )